MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MONOJECT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

CARDINAL HEALTH, INC. MONOJECT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540133
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the nurse was needing to draw up medication so she obtained a 3 ml syringe with needleless needle.Nurse removed syringe from package, removed needle cap, and inserted the needle into the vial.When starting to draw up, the fluid leaked around the area where the needle attaches with luer lock to the syringe.The needle was not on tight which caused the leakage.This issue happens with most of these syringes that the needle is not fully attached.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1 brand name; d3 manufacturer name and address; d4 unique identifier (udi) #; d4 expiration date; g4 pma/510(k)number; h6 evaluation codes.Investigation summary: the device history record (dhr) for lot 23g052 was reviewed and no anomalies related to the reported issue were observed.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation, therefore the affected device(s) could not be evaluated to confirm the reported failure mode.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MONOJECT
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18610982
Report Number1017768-2024-00006
Device Sequence Number11372890
Product Code GEA
UDI-Device Identifier10884521082946
UDI-Public(01)10884521082946(17)280430(10)23G052
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881540133
Device Catalogue Number8881540133
Device Lot Number23G052
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown